Alert archive / Wyoming / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 10, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at May 17, 2014, 5:45 PM MDT for Laramie County, Wyoming. It was in force for 60 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 17, 2014, 5:45 PM MDT (23:45 UTC)
- Expired
- May 17, 2014, 6:45 PM MDT
- In force
- 60 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 9 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 17, 6:02 PM MDT | HAIL 0.25 | 5 W Cheyenne, WY | COVERS THE GROUND |
| May 17, 6:10 PM MDT | HAIL 1 | 7 Sw Cheyenne, WY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 11.8 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1090 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
230
WUUS55 KCYS 172345
SVRCYS
WYC021-180045-
/O.NEW.KCYS.SV.W.0010.140517T2345Z-140518T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
545 PM MDT SAT MAY 17 2014
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL LARAMIE COUNTY IN SOUTHEAST WYOMING...
* UNTIL 645 PM MDT
* AT 543 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF
WARREN AF BASE...AND MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WARREN AF BASE AROUND 555 PM MDT.
OTHER LOCATIONS IN THE WARNING INCLUDE SOUTH GREELEY HIGHWAY.
THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILEPOSTS 349 AND 363.
THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILEPOSTS 0 AND 9.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4115 10512 4122 10499 4114 10480 4101 10461
4100 10462 4099 10472 4099 10495
TIME...MOT...LOC 2345Z 315DEG 24KT 4113 10499
HAIL...1.00IN
WIND...60MPH
$$
RUBIN3 follow-up statements
032
WWUS55 KCYS 172355
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
555 PM MDT SAT MAY 17 2014
WYC021-180045-
/O.CON.KCYS.SV.W.0010.000000T0000Z-140518T0045Z/
LARAMIE WY-
555 PM MDT SAT MAY 17 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
LARAMIE COUNTY UNTIL 645 PM MDT...
AT 552 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
OF WARREN AF BASE...AND MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED. AT 544 PM MDT...QUARTER SIZE HAIL WAS
REPORTED 13 MILES WEST OF CHEYENNE.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTH
CENTRAL LARAMIE COUNTY.
THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILEPOSTS 349 AND 363.
THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILEPOSTS 0 AND 9.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING
WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING KILLS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 4108 10505 4113 10505 4118 10490 4114 10480
4101 10461 4100 10462 4099 10472 4099 10495
TIME...MOT...LOC 2354Z 315DEG 24KT 4109 10493
HAIL...1.00IN
WIND...60MPH
$$
RUBIN015
WWUS55 KCYS 180015
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
615 PM MDT SAT MAY 17 2014
WYC021-180045-
/O.CON.KCYS.SV.W.0010.000000T0000Z-140518T0045Z/
LARAMIE WY-
615 PM MDT SAT MAY 17 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
LARAMIE COUNTY UNTIL 645 PM MDT...
AT 611 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
OF NATURAL FORT REST AREA...AND MOVING SOUTHEAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...PUBLIC. AT 610 PM MDT...QUARTER SIZE HAIL WAS REPORTED 7
MILES SOUTHWEST OF CHEYENNE.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTH
CENTRAL LARAMIE COUNTY.
THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILEPOSTS 0 AND 5.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4099 10495 4102 10499 4111 10478 4101 10461
4100 10462 4099 10472
TIME...MOT...LOC 0015Z 315DEG 24KT 4100 10480
HAIL...1.00IN
WIND...<50MPH
$$
RUBIN485
WWUS55 KCYS 180027
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
627 PM MDT SAT MAY 17 2014
WYC021-180037-
/O.CAN.KCYS.SV.W.0010.000000T0000Z-140518T0045Z/
LARAMIE WY-
627 PM MDT SAT MAY 17 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LARAMIE COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4099 10495 4102 10499 4111 10478 4101 10461
4100 10462 4099 10472
TIME...MOT...LOC 0027Z 315DEG 24KT 4094 10473
$$
RUBINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 2:44 PM MDT, 3 hours 1 minute earlier.
Area forecast discussion, May 17, 2:44 PM MDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 244 PM MDT SAT MAY 17 2014 .SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT) ISSUED AT 244 PM MDT SAT MAY 17 2014 FORECAST CHALLENGES DEAL WITH THUNDERSTORM CHANCES...POSSIBLY SEVERE SUNDAY AFTERNOON AND EVENING. CURRENTLY...WEAK FRONTAL BOUNDARY LOOKS TO BE LAYING UP ALONG THE LARAMIE RANGE THIS AFTERNOON BETWEEN CHEYENNE AND LARAMIE. LATEST RADAR SHOWING SHOWERS AND THUNDERSTORMS DEVELOPING OVER THE SOUTH AND CENTRAL LARAMIE RANGE WITH A FEW LIGHTNING STRIKES OBSERVED NEAR WHEATLAND #3 RESERVOIR. CELL MOVEMENT IS TOWARDS THE SOUTHEAST. FURTHER TO THE NORTHEAST...ANOTHER LINE OF SHOWERS AND THUNDERSTORMS DEVELOPING OVER WESTERN SOUTH DAKOTA...EXTENDING INTO THE NORTHEAST PORTIONS OF DAWES COUNTY IN THE NORTHERN PANHANDLE. OVER THE EASTERN PACIFIC...THE CLOSED LOW THAT IS FORECAST TO STALL OVER PORTIONS OF SOUTHWEST JUST OFF THE COAST OF OREGON OUT NEAR 130W/45N. AHEAD OF THIS LOW...WATER VAPOR IMAGERY SHOWING A SHORTWAVE IN SOUTHWESTERN IDAHO...MOVING SLOWLY TOWARD THE EAST NORTHEAST. CONCERN IS GROWING FOR SUNDAY AFTERNOON AS THIS SHORTWAVE TRACKS ACROSS NORTHERN WYOMING/SOUTHERN MONTANA. FOR TONIGHT...THIS SHORTWAVE BEGINS TO KICK OUT THE FRONT CURRENTLY OFF TO OUR WEST...TOWARDS THE NORTHEAST. BY SUNDAY AFTERNOON...THE FRONT LOOKS TO BE SITUATED FROM ROUGHLY BILL IN CONVERSE COUNTY...OUT TO MAYBE BRIDGEPORT IN THE SOUTHERN PANHANDLE. LATEST NAM CAPE FORECAST ON THE ORDER OF 2000 TO 2500 J/KG. STILL HAS THE LOW LEVEL CAP/CONVECTIVE INHIBITION...BUT THIS LOW LEVEL INVERSION IS MUCH WEAKER ON THE 12Z MODEL RUN THAN IT WAS ON PREVIOUS RUNS. NAM EVEN BREAKS THE CAP FOR A TIME SUNDAY AFTERNOON AROUND 00Z MONDAY. VERY UNSTABLE TOMORROW AFTERNOON WITH LIFTED INDICES DOWN TO -7C ACROSS THE NORTHERN PANHANDLE...EXTENDING OVER TO DOUGLAS. WENT AHEAD AND BUMPED UP POPS FOR AREAS ALONG AND NORTH OF THIS LINE. ALSO ADDED ISOLATED SEVERE THUNDERSTORMS INTO THE MORNING UPDATE OF THE HWO FOR SUNDAY AFTERNOON AND EVENING. FRONT FINALLY EXITS EAST SUNDAY NIGHT INTO MONDAY WITH A DRY WEST TO NORTHWEST WIND FLOW. LOOKS LIKE MONDAY SHOULD BE PREDOMINANTLY DRY INITIALLY. NAM AND ECMWF DO BEGIN TO SPREAD SHOWERS INTO OUR WESTERN ZONES MONDAY AFTERNOON AND EVENING, THIS AHEAD OF THE NEXT SHORTWAVE MOVING INTO NORTH CENTRAL WYOMING. .LONG TERM...(TUESDAY THROUGH SATURDAY) ISSUED AT 244 PM MDT SAT MAY 17 2014 GFS/ECMWF/GEM MODELS IN FAIR AGREEMENT BRINGING A VIGOROUS UPPER LOW INTO SOUTHERN NEVADA ON TUESDAY WITH AN INCREASING SOUTHWESTERLY MID/UPPER LEVEL FLOW ACROSS WYOMING AND WESTERN NEBRASKA THROUGH MUCH OF THE MEDIUM RANGE. THE 12Z RUNS OF THE GFS AND ECMWF STILL SHOW THE UPPER LOW OVER THE DESERT SOUTHWEST TO FILL QUICKLY AS IT MOVES EAST WITH A BROAD LOW AMPLITUDE TROUGH LINGERING OVER OUR REGION BY LATE IN THE WEEK BEFORE LARGESCALE UPPER RIDGING STARTS TO WORK IN FROM THE WEST. THERE SHOULD BE ENOUGH MOISTURE AND INSTABILITY AROUND EACH DAY TO EXPECT A DIURNAL CYCLE OF SCATTERED SHOWERS AND A FEW THUNDERSTORMS...SO WE CONTINUE THE TRENDS OF THE PREVIOUS FORECAST PACKAGES OF HAVING AT LEAST SOME POPS IN FOR EACH DAY. NEXT WEEK STILL LOOKS RELATIVELY MILD IN THE TEMPERATURE DEPARTMENT WITH DAYTIME HIGHS IN THE MID 60S TO MID 70S OUT ON THE PLAINS AND MID 40S TO MID 50S IN THE HIGHER ELEVATIONS OF THE MOUNTAINS IN THE WEST. 02/GARMON && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY MORNING) ISSUED AT 1152 AM MDT SAT MAY 17 2014 SUBTLE SHORTWAVE CONTINUING TO TRAVERSE EASTERN WYOMING AND WESTERN NEBRASKA AS WE HEAD INTO THE EARLY AFTERNOON HOURS. SCATTERED LIGHT TO MODERATE SHOWERS WILL CONTINUE MOVING EAST SOUTHEAST ACROSS THE EASTERN 2/3RDS OF THE FORECAST AREA OVER THE NEXT FEW HOURS WITH THE POTENTIAL TO SEE A FEW THUNDERSTORMS POP UP AFTER 3 PM. KEPT PREVAILING FORECASTS IN THE VFR CATEGORY THROUGH THE AFTERNOON WITH A MENTION OF VICINITY THUNDERSTORMS IN THE MID TO LATE AFTERNOON. FOR TONIGHT...MAIN FORECAST PROBLEM IS HOW MUCH STRATUS AND/OR FOG WE WILL SEE IN THE EASTERN FORECAST AREAS WHERE MODERATE UPSLOPE BOUNDARY LAYER FLOW WILL PREVAIL. WE CARRIED A TEMPO MENTION OF MVFR CEILINGS AND VISIBILITIES FOR CHEYENNE AND POINTS EAST TONIGHT WITH A PREVAILING PERIOD OF CEILINGS DOWN TO 1500 FT AGL FOR SIDNEY. EXPECT PREVAILING VFR THROUGH TONIGHT OUT WEST FOR LARAMIE AND RAWLINS WITH POTENTIAL OF ISOLATED THUNDERSTORMS THROUGH EARLY EVENING. && .FIRE WEATHER... ISSUED AT 244 PM MDT SAT MAY 17 2014 WITH AREA FUELS IN GREEN UP ACROSS SOUTHEAST WYOMING AND NEBRASKA PANHANDLE...FIRE WEATHER CONCERNS WILL BE MINIMIZED. DO HAVE SOME VERY DRY AREAS SUNDAY AFTERNOON ACROSS WESTERN CARBON COUNTY WITH AFTERNOON HUMIDITIES DROPPING TO 10 TO 13 PERCENT FROM RAWLINS TO BAGGS. RAIN CHANCES BEGIN TO INCREASE MONDAY AFTERNOON AS A LOW PRESSURE SYSTEM MOVES INTO WESTERN UTAH AND STALLS OVER THAT AREA. LITTLE DISTURBANCES OFF THIS LOW WILL BE EJECTED NORTH AND NORTHEAST...GIVING SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE CHANCES FOR WETTING RAINS EACH AFTERNOON AND EVENING. && .HYDROLOGY... ISSUED AT 244 PM MDT SAT MAY 17 2014 WARMING AND WET PATTERN TO CONTINUE FOR SOUTHEAST WYOMING. RISES ON TRIBUTARIES AND HEADWATERS TO CONTINUE FOR THE SNOWY AND SIERRA MADRE RANGES WITH THIS INCREASED WARMING TREND. THE LARAMIE RIVER...UPPER NORTH PLATTE AND LITTLE SNAKE RIVERS SHOULD CONTINUE TO SEE SIGNIFICANT RISES THROUGH MID WEEK. RAIN CHANCES CONTINUE JUST ABOUT EVERY AFTERNOON AND EVENING THROUGH FRIDAY NEXT WEEK. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...CLAYCOMB LONG TERM...GARMON AVIATION...GARMON FIRE WEATHER...CLAYCOMB HYDROLOGY...CLAYCOMB
Hazardous weather outlook, May 17, 12:27 PM MDT, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1227 PM MDT SAT MAY 17 2014 NEZ054-WYZ103>107-109>119-181830- KIMBALL-NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1227 PM MDT SAT MAY 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED TODAY. NONE OF THE STORMS ARE EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY CHANCES FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL EXIST ALMOST DAILY DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-055-095-096-WYZ101-102-108-181830- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-CHEYENNE-NORTH SIOUX- SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- GOSHEN COUNTY- 1227 PM MDT SAT MAY 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND EAST CENTRAL WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE MAINLY THIS AFTERNOON. NO SEVERE STORMS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED SUNDAY AFTERNOON INTO THE EVENING HOURS. ISOLATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DOWN BURST WINDS TO 70 MPH AND GOLF BALL SIZED HAIL ARE POSSIBLE ALONG AND NORTH OF A LINE FROM DOUGLAS TO SCOTTSBLUFF SUNDAY AFTERNOON THROUGH MID EVENING SUNDAY. CHANCES FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL EXIST ALMOST DAILY DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, May 17, 2:30 PM MDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
230 PM MDT SAT MAY 17 2014
WYZ118-119-172115-
CENTRAL LARAMIE COUNTY WY-EAST LARAMIE COUNTY WY-
230 PM MDT SAT MAY 17 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LARAMIE COUNTY UNTIL 315
PM MDT...
AT 225 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
THUNDERSTORM NEAR ARCHER EXIT...OR 9 MILES EAST OF CHEYENNE...MOVING
SOUTHEAST AT 30 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
CARPENTER AROUND 255 PM MDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IF YOU HEAR THUNDER...MOVE INDOORS TO SAFE SHELTER TO AVOID BEING
INJURED OR KILLED BY LIGHTNING.
&&
LAT...LON 4110 10472 4116 10465 4110 10435 4099 10433
4100 10462
TIME...MOT...LOC 2030Z 312DEG 27KT 4108 10458
RUBINLocal storm report, May 17, 2:38 PM MDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
238 PM MDT SAT MAY 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM HAIL 15 W CHEYENNE 41.15N 105.08W
05/17/2014 E0.25 INCH LARAMIE WY TRAINED SPOTTER
&&
BCHAPMANSpecial weather statement, May 17, 2:49 PM MDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
249 PM MDT SAT MAY 17 2014
WYZ116>118-172145-
CENTRAL LARAMIE COUNTY WY-SOUTH LARAMIE RANGE WY-SOUTH LARAMIE RANGE
FOOTHILLS WY-
249 PM MDT SAT MAY 17 2014
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LARAMIE COUNTY UNTIL 345
PM MDT...
AT 243 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A FEW THUNDERSTORMS 7 MILES WEST OF WARREN AF BASE...OR 11 MILES
WEST OF CHEYENNE...MOVING EAST AT 20 MPH. AND ANOTHER STORM WAS 10
MILES NORTHWEST OF WARREN AF BASE.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
WARREN AF BASE AROUND 305 PM MDT.
FRONTIER PARK AND SOUTH GREELEY HIGHWAY AROUND 310 PM MDT.
CHEYENNE AND NORTH CHEYENNE AROUND 315 PM MDT.
ARCHER EXIT AROUND 335 PM MDT.
THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 352 AND
373.
THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 7 AND 9.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING. WHEN YOU HEAR THUNDER...MOVE INDOORS TO AVOID BEING
INJURED OR KILLED BY LIGHTNING.
&&
LAT...LON 4131 10460 4107 10459 4110 10500 4119 10519
4129 10519
TIME...MOT...LOC 2047Z 267DEG 17KT 4116 10497
RUBINSpecial weather statement, May 17, 4:40 PM MDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 440 PM MDT SAT MAY 17 2014 WYZ116-117-172330- SOUTH LARAMIE RANGE WY-SOUTH LARAMIE RANGE FOOTHILLS WY- 440 PM MDT SAT MAY 17 2014 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LARAMIE AND SOUTHEASTERN ALBANY COUNTIES UNTIL 530 PM MDT... AT 437 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM 9 MILES NORTHEAST OF YELLOW PINE CAMPGROUND...OR 13 MILES EAST OF LARAMIE...MOVING SOUTHEAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... NORTH CROW CAMPGROUND AROUND 500 PM MDT. GRANITE SPRINGS RESERVOIR...GRANITE SPRINGS CAMPGROUND AND FEDERAL AROUND 510 PM MDT. CRYSTAL LAKE RESERVOIR AND CRYSTAL LAKE CAMPGROUND AROUND 515 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IF YOU HEAR THUNDER...MOVE INDOORS TO AVOID BEING INJURED OR KILLED BY LIGHTNING. && LAT...LON 4123 10496 4109 10523 4137 10547 4145 10529 TIME...MOT...LOC 2240Z 319DEG 20KT 4135 10532 RUBIN
Special weather statement, May 17, 5:32 PM MDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
532 PM MDT SAT MAY 17 2014
WYZ117>119-180030-
CENTRAL LARAMIE COUNTY WY-EAST LARAMIE COUNTY WY-SOUTH LARAMIE RANGE
FOOTHILLS WY-
532 PM MDT SAT MAY 17 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LARAMIE COUNTY UNTIL 630
PM MDT...
AT 529 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FEDERAL...OR 16 MILES WEST OF CHEYENNE...
MOVING SOUTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
WARREN AF BASE AROUND 555 PM MDT.
FRONTIER PARK AROUND 600 PM MDT.
SOUTH GREELEY HIGHWAY AND CHEYENNE AROUND 605 PM MDT.
THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 349 AND
365.
THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 0 AND 9.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.
&&
LAT...LON 4118 10516 4127 10508 4100 10445 4100 10446
4099 10492
TIME...MOT...LOC 2331Z 307DEG 22KT 4120 10507
RUBINLocal storm report, May 17, 5:45 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
545 PM MDT SAT MAY 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM HAIL 13 W CHEYENNE 41.15N 105.04W
05/17/2014 E1.00 INCH LARAMIE WY TRAINED SPOTTER
COVERS THE GROUND
&&
BCHAPMANThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 11:18 AM MDT | River Flood Warning | CYS | Carbon | 6 days |
| May 17, 2:30 PM MDT | Special Weather Statement | CYS | Laramie | 45 min |
| May 17, 2:49 PM MDT | Special Weather Statement | CYS | Laramie | 56 min |
| May 17, 4:40 PM MDT | Special Weather Statement | CYS | Laramie | 50 min |
| May 17, 5:32 PM MDT | Special Weather Statement | CYS | Laramie | 58 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.